Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Got mosquito bite on hand and developed itchy and sore blisters on back of calf. Worrisome

User rating for this question
Average
Answered by

Dermatologist
Practicing since : 2003
Answered : 304 Questions
Question
My daughter had what we thought was a few mosquito bites on her hand and arms a couple of weeks ago. It went away, and we never thought more about it. The last two weeks she has developed a blister on the back of her calf - it looked initially like a mosquito bite that may have become infected or irritated. It was very itchy and sore. I applied polysporin for a few days, and then it turnerd black. It is completely round. She now has two more similar scabs, one right below the first one and one on her other leg. They are red and crusty, and they turn black. They are itchy and sore.
Posted Fri, 16 Nov 2012 in Skin Hair and Nails
 
 
Answered by Dr. Rohit Batra 1 hour later
Dear XXXXXXX
Thanks for your query to XXXXXXX Crusted scabs are common after blisters . Insect bite or contact irritants can lead to such a situation. Application of antibiotic creams should be continued till scab formation and thereafter a mild steroidal cream can be added to do away with the scab.
Regards
Dr Rohit Batra
Above answer was peer-reviewed by
 
Follow-up: Got mosquito bite on hand and developed itchy and sore blisters on back of calf. Worrisome 1 hour later
She has 3 scabs, turning black. They are not all where the mosquito bites are.

I'm wondering about a staph or strep infection? Ringworm? Impetego????
 
 
Answered by Dr. Rohit Batra 25 hours later
Dear XXXXXXX
Thanks for your follow up query.Any scab results from a bacterial infection only and for that reason I advised antibacterial cream. If there is no pus discharge , redness or pain then there is no need to give any oral antibiotic. U can continue with the topical and scab should get clear in 3-4 days time.
Regards
Dr Rohit Batra
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor